Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 149, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2012, 12:24 AM CDT for De Soto Parish, Red River Parish, Louisiana. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 12:24 AM CDT (05:24 UTC)
- Expired
- Jun 6, 2012, 1:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:00 AM CDT | TSTM WND DMG | 2 E Mansfield, LA | TREES DOWN ON BINNING ROAD EAST OF MANSFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS54 KSHV 060524
SVRSHV
LAC031-081-060630-
/O.NEW.KSHV.SV.W.0149.120606T0524Z-120606T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF MANSFIELD...
WESTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 130 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF MANSFIELD...AND MOVING EAST SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARMEL...GRAND BAYOU...RAMBIN...LOGGY BAYOU...EVELYN...CRICHTON AND
ARMISTEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3201 9380 3226 9372 3225 9362 3224 9361
3224 9356 3220 9333 3193 9339 3194 9364
TIME...MOT...LOC 0524Z 284DEG 9KT 3214 9364
$$
152 follow-up statements
119
WWUS54 KSHV 060558
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 AM CDT WED JUN 6 2012
LAC031-081-060630-
/O.CON.KSHV.SV.W.0149.000000T0000Z-120606T0630Z/
RED RIVER LA-DE SOTO LA-
1258 AM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR DE SOTO AND RED RIVER PARISHES...
AT 1258 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED JUST EAST OF MANSFIELD...MOVING SOUTHEAST AT
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOGGY
BAYOU...RAMBIN...GRAND BAYOU...EVELYN...CRICHTON AND ARMISTEAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3194 9364 3201 9377 3224 9367 3225 9362
3224 9361 3224 9355 3220 9333 3193 9339
TIME...MOT...LOC 0557Z 309DEG 8KT 3207 9363
$$
15267
WWUS54 KSHV 060628
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 AM CDT WED JUN 6 2012
LAC031-081-060636-
/O.EXP.KSHV.SV.W.0149.000000T0000Z-120606T0630Z/
RED RIVER LA-DE SOTO LA-
128 AM CDT WED JUN 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR DE SOTO AND RED RIVER PARISHES
WILL EXPIRE AT 130 AM CDT...
THE THUNDERSTORMS THAT PROMPTED THE EARLIER WARNING HAVE WEAKENED.
HOWEVER...STRONG THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL DESOTO
AND WESTERN RED RIVER PARISHES DURING THE NEXT HOUR...AND WILL BE
CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 40 TO 50 MPH.
SHOULD THESE STORMS REINTENSIFY...A SEVERE THUNDERSTORM WARNING MAY
BE REISSUED.
LAT...LON 3194 9364 3201 9377 3224 9367 3225 9362
3224 9361 3224 9355 3220 9333 3193 9339
TIME...MOT...LOC 0626Z 309DEG 8KT 3203 9357
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:07 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 5, 10:07 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1007 PM CDT TUE JUN 5 2012 .DISCUSSION... AS OF 0245Z...BACK DOOR COLD FRONT NEARLY BIFURCATES THE CWA AND HAS JUST MOVED PAST KSHV. ISOLATED AND GENERALLY SHORT-LIVED CONVECTION CONTINUES TO DEVELOP IN THE VICINITY OF THE FRONT. GIVEN THE EXTREMELY DIFFICULTY IN PINPOINTING WHERE THESE TYPES OF STORMS WILL POP UP...DECIDED TO BLANKET CHANCE POPS AREAWIDE THROUGH 12Z WEDNESDAY MORNING. PLACED HIGH POPS IN THE FAR NW AND FAR SE ZONES WHERE CONVECTION HAS BEEN LONG LIVED. OVER THE LAST HOUR...CONVECTION IN MCCURTAIN COUNTY HAS BECOME MORE ORGANIZED AND HAS STARTED TO FORM A SMALL MCS WITH AT TIMES....A BOWING SEGMENT. POTENTIAL FOR HAIL...AND ESPECIALLY DAMAGING WINDS WILL BE AN ONGOING CONCERN. IN ADDITION...WEAK STEERING WINDS ALOFT ARE KEEPING THIS COMPLEX NEARLY STATIONARY WHICH RAISES THE POSSIBILITY OF FLASH FLOODING. CURRENT THINKING IS THAT AS THE COMPLEX ORGANIZES COLD POOL/OUTFLOW GENERATION MAY HELP TO GIVE THE STORMS A BIT MORE OF A PUSH SEWD IF THEY CONTINUE TO HOLD TOGETHER. HOWEVER...FORWARD SPEED WILL STILL BE RELATIVELY SLOW. UPDATED POP/QPF/WX/SKY GRIDS BASED ON THESE THOUGHTS BUT KEPT THE REMAINDER OF THE GRIDS INTACT. UPDATED PRODUCTS HAVE BEEN SENT. /09/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS EXPECTED TONIGHT THROUGH WEDNESDAY. HOWEVER...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA INTO ADJACENT NORTHEAST TEXAS WILL CREATE FLIGHT HAZARDS FOR THAT AREA. A FEW STORMS WILL BE STRONG ENOUGH TO PRODUCE EXTREME TURBULENCE... HAIL...STRONG SURFACE WIND AND IFR VISIBILITIES DUE TO HEAVY RAIN. SURFACE WIND LIGHT AND VARIABLE TONIGHT MOST TERMINALS BECOMING NORTHEAST AROUND 10 KTS AFTER 14Z. /14/ && .PREV DISCUSSION... /ISSUED 331 PM CDT TUE JUN 5 2012/ DISCUSSION... HEALTHY CU FIELD NOTED ACROSS THE REGION...AS TEMPS SOAR INTO THE UPPER 90S TO NEAR 100 AT A FEW SITES. NO CONVECTION DETECTABLE ON THE RADAR JUST YET...BUT MODELS CONTINUE TO INDICATE DECENT COVERAGE LATER THIS EVENING...LIKELY RELATED TO A MESOSCALE BOUNDARY DRAPED FROM MONROE TO DE QUEEN. THIS BOUNDARY ALSO LIKELY RESPONSIBLE FOR A LITTLE COMPRESSIONAL HEATING ACROSS SW AR/SE OK. WEAK COLD FRONT DRAPED ACROSS NR OK/AR IS FCST TO CONTINUE ITS SWD SAG...WHICH WILL HELP TO ENHANCE CONVECTIVE DEVELOPMENT OVERNIGHT INTO THU BEFORE IT HANGS UP JUST S/SW OF THE REGION. IN ADDITION...MCV OVER THE TX PANHANDLE TODAY IS EXPECTED TO MEANDER EWD ACROSS TX AND FINALLY INTO OUR REGION BY THE WEEKEND. DESPITE WEAK FLOW ALOFT...RAIN CHANCES CANNOT BE RULED OUT THROUGHOUT THE ENTIRE FCST PD. MAX TEMPS STILL FCST TO BE MUCH CLOSER TO NORMAL BY WED...AS THE COLD FRONT MOVES THROUGH THE REGION. GUIDANCE VALUES KEEP MOST OF THE REGION IN THE UPPER 80S FOR WED/THU...WHICH IS PROBABLY SOMEWHAT DEPENDENT ON DECENT CLOUD/CONVECTION COVERAGE. HOWEVER... MOS GUIDANCE WAS WAY UNDERDONE ON TODAY'S MAX TEMPS...REMINISCENT OF THE MODELS' POOR PERFORMANCE DURING LAST SUMMER. SO THERE IS DEFINITELY SOME UNCERTAINTY...AND SIGNIFICANT BUST POTENTIAL...IN THE TEMP FCST THIS PD. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 88 68 89 67 / 30 30 20 20 20 MLU 70 89 64 88 64 / 30 30 20 10 10 DEQ 65 87 61 87 60 / 50 20 20 20 10 TXK 69 89 64 87 64 / 40 20 20 20 10 ELD 65 87 61 87 61 / 30 20 20 10 10 TYR 73 88 69 88 67 / 30 30 30 30 20 GGG 71 88 68 87 66 / 30 30 30 30 20 LFK 73 90 71 90 70 / 30 30 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/14
Hazardous weather outlook, Jun 5, 11:37 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1137 AM CDT TUE JUN 5 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1137 AM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...AS DAYTIME HEATING COMBINES WITH LINGERING OUTFLOW BOUNDARIES. GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY STORMS. HOWEVER...ANY SEVERE STORMS WILL REMAIN EXTREMELY ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A LINGERING FRONTAL BOUNDARY AND A WEAK DISTURBANCE TO OUR WEST WILL KEEP THE CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS IN THROUGH THE REMAINDER OF THE WORK WEEK AND THROUGH THE WEEKEND...WITH THE BEST CHANCES COVERING PARTS OF EAST TEXAS. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Special weather statement, Jun 5, 8:26 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT TUE JUN 5 2012
OKZ077-TXZ096-060230-
MCCURTAIN-RED RIVER-
826 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL AND MANCHESTER...
AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES EAST OF FORT TOWSON...OR 20
MILES WEST OF BROKEN BOW...MOVING SOUTH AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
14Special weather statement, Jun 5, 9:35 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT TUE JUN 5 2012
OKZ077-TXZ096-060330-
MCCURTAIN-RED RIVER-
935 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL AND MANCHESTER...
AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE FROM MOUNT HERMAN
OKLAHOMA TO MANCHESTER TEXAS. THE STORMS WERE NEARLY STATIONARY.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. ALSO RAINFALL RATES APPROACHING 2 INCHES AN HOUR MAY RESULT
IN SOME MINOR FLOODING.
14Special weather statement, Jun 5, 10:35 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT TUE JUN 5 2012
OKZ077-TXZ096-060430-
MCCURTAIN-RED RIVER-
1035 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 1028 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE FROM MOUNT HERMAN TO
IDABEL OKLAHOMA AND SOUTH TO JUST NORTH OF CLARKSVILLE TEXAS. THE
STORMS WERE DRIFTING SOUTHEAST AROUND 10 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. ALSO RAINFALL RATES APPROACHING 2 INCHES AN HOUR MAY RESULT
IN SOME MINOR FLOODING.
14Special weather statement, Jun 5, 10:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 PM CDT TUE JUN 5 2012
LAZ022-060415-
LA SALLE-
1050 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
CATAHOULA LAKE AND NEBO...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTH OF DEVILLE...OR 19
MILES NORTH OF EFFIE...MOVING SOUTH AT 5 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jun 6, 12:12 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT WED JUN 6 2012
LAZ010-060615-
DE SOTO-
1212 AM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF MANSFIELD...OR
3 MILES EAST OF GRAND CANE...MOVING EAST AT 15 MPH.
PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.